MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SHOULDER PACK

MEDLINE INDUSTRIES INC.; SHOULDER PACK
Catalog Number DYNJ38747F
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported by the facility that while that surgeon was attempting to release the rotator cuff during rotator cuff surgery by using the blade, the blade broke into 2 pieces.When the surgeon used the grasper to retrieve the 2 pieces from the surgical site, the blade broke into 4 pieces.The surgeon was able to retrieve 3 of the 4 pieces however the 4th piece remains retained in the soft tissue of the patients shoulder.The length of the case was slightly increased in order to retrieve the broken pieces of the blade however there was no impact to the patient's stability as a result of the extension.The procedure was completed without further incident.No additional information is available.The device/retrieved pieces were not returned for evaluation.Due to the reported incident, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the surgical blade broke into four pieces and was manually retrieved from the patient however one piece remained retained in the patients shoulder.

Common Device Name
SHOULDER PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10967783
Report Number1423395-2020-00043
Device Sequence Number13698740
Product Code OJH
UDI-Device Identifier10193489284263
UDI-Public10193489284263
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ38747F
Device Lot Number20KBB529
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight104